It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hello all, this is my first post though I've been lurking for the past few weeks. Please let me give some background. Last month I asked my GP if my problems could be due to ADHD, since I seem to be a textbook case since like age 2 and even have had some of my psych professors actually ask me or mention to me if I have it. My GP agreed my traits seem to indicate ADHD and said to try Strattera, since at age 40 and never diagnosed, I never took any medicine for it before. I apologize for this post being long. If it's too boring you can skip it.

I started at 25 mgs b/c meds usually affect me more strongly than usual, and after 3 weeks went up to 40 mgs. The first 2 weeks had terrible headaches, nausea, always sleepy, torture thirst, ferocious hunger, had to pee every 2 hours, but in between had such an amazing mental quietness it was like I could almost hear an echo inside my own skull. I was so relaxed that my perpetual trapezoid charley horses went away by themselves, and I even almost stopped all foot wiggling, knuckle cracking, etc. I could not just sit and read again, but could hyperfocus so long and intensely like I haven't been able to do since getting sidetracked from studying in my college days. I thought it was working so well.

The side effects mostly went away except for the thirst and hunger, so went up to 40 mgs. After the past week on 40, I have been getting progressively more drowsy, headaches, slightly drunk feeling, etc. but also more irritable and short tempered, until yesterday and today the bad mood was so pervasive I decided I just can't stand to feel like this any more. I've been snapping at people which I've never done much in my whole life. My self-defense feelings are out of proportion to the actual demands people have made. They are used to me being so easygoing and willing to do whatever all the time, and now I'm saying, NO, forget it, I don't want to, and holing up in my room to get away from everyone. I can put up with headaches, nausea, etc. to get to the part where it helps, but not with losing control of my temper like this, snapping before I even realize I'm that annoyed.

Worse, my fidgeting is back and my scatterbrained forgetfulness way worse than ever b/c this medicine seems to interfere with me remembering how to use my usual coping patterns and self-reminder habits. My mental stream of chatter that usually runs in the background, necessary reminders being cycled through like on the news scroller at the bottom of the tv screen, so every little while I'll re-remember something I'm not supposed to forget, and then my normal behavior patterns that keep me from losing things, etc., seem to be turned off by Strattera, so now in spite of the benefit of calmness, it is ultimately maladaptive for me. I even forget to make lists like usual.

So my GP called me back this evening and agreed that I can stop taking it, after a few days on the lower dose to taper down. But, he also said, he isn't quite sure exactly what my real problem is, he can't quite put his finger on it b/c he thinks I may be depressed, so he does not want to try any regular ADHD medicines. He wants me to get counseling to see if I'm depressed before he tries to treat the ADHD any more. My thyroid test also came back showing low thyroid, so that could cause some of my problems with memory and being inattentive, can't concentrate, etc. He agreed it can also make me have some depression symptoms. The ADHD is not in question. He seems to think the regular ADHD meds will cause harm if I actually am depressed.

He also said Strattera has a side effect of reducing hunger, not increasing it like it did for me, and he thinks there's something else going on. Normally I get interested in something and I can forget to eat all day long. It is very unusual for me to be so HUNGRY all the time like in between the nausea on this medicine. Has anyone else on Strattera experienced an increase in hunger like this? I can't quite believe it's not the med. but I don't know.

Also, has anyone else had a good result for a while, then started getting irritable and short-tempered later after thinking it was the right thing for you? I had a couple of times where I got so frustrated feeling that I couldn't do anything but cry. I am not really like this, I might cry easily at sappy movies but not due to a sense of losing control of myself. Strattera is taking my optimism away. I am so disappointed that it isn't working out. I was so hopeful that there would be something that would help me get organized, pay attention in conversations, be less scatterbrained, manage time better, etc. I have had a lot of setbacks in my life but I never felt like I wouldn't be able to figure out a way to succeed eventually.

I am sorry if this is too long. If you actually read it all I am amazed. If you have any input, good, bad, or ugly, then even if it makes me cry again I'll still appreciate the feedback. Thank you to anyone who ends up responding.

Donna





All times are GMT -7. The time now is 09:26 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!